Zaia Zautner was being treated at Children’s hospital for heart problems when a nurse accidentally gave her 10 times the proper dose of calcium cholordine.
Zaia died of a brain hemorrhage which was related to the overdose five days after the overdose was administered.
Children’s Hospital has opened an investigation along with the Nursing Care Quality Assurance Commission.
Tom Hansen, CEO said:
“An important way we can make medicine safer is if we admit that mistakes occur and openly investigate them. We must learn from these events and work together to evaluate our processes and to error-proof our care processes.”
When horrific mistakes like this happens, hospitals generally look at process and determine what went wrong. Some times the mistake can be traced back to two similar named medications being packaged in similar looking vials. Sometimes it is a matter of a rushed or overworked employee who grabs the wrong medication without examining a label.
Medical errors can include failure to diagnosis or delayed diagnosis; misinterpretation of medical orders; errors in administering anesthesia; errors in blood transfusions; equipment failure; hospital-acquired infections.
This information is provided by Washington Injury Attorney blog, a service of The Farber Law Group. We represent people who have been injured by hospital and medical malpractice.
Teachers given insulin instead of H1N1 vaccine in medication error
Contact The Farber Law Group at 1-800-244-9087 or firstname.lastname@example.org to schedule a free and confidential case evaluation. We have offices in Seattle and Bellevue to assist you.